A uniform asymptotic theory of the free-space paraxial propagation of coherent flattened Gaussian beams is proposed in the limit of nonsmall Fresnel numbers. The pivotal role played by the error function in the mathematical description of the related wavefield is stressed.
© 2013 Optical Society of America
Original Manuscript: April 16, 2013
Manuscript Accepted: April 18, 2013
Published: May 13, 2013
Riccardo Borghi, "Uniform approximation of paraxial flat-topped beams," J. Opt. Soc. Am. A 30, 1099-1106 (2013)